Alert archive / Georgia / Tornado Warnings in 2019
Tornado Warning 61, NWS Tallahassee, FL
NWS Tallahassee, FL issued this tornado warning at Jun 9, 2019, 1:37 PM EDT for Thomas County, Georgia. It was in force for 23 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 9, 2019, 1:37 PM EDT (17:37 UTC)
- Expired
- Jun 9, 2019, 2:00 PM EDT
- In force
- 23 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
County Thomas County, GA
The radar
The Tallahassee radar (KTLH), 52 km from the middle of the area, began a volume at 17:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 5.6 hours before the alert went out and 49 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1040 J/kg
- Mixed-layer CIN
- -40 J/kg
- Mixed-layer LCL
- 874 m above ground
- 0-6 km bulk shear
- 16 kt
- 0-1 km storm-relative helicity
- 67 m²/s²
- 0-3 km storm-relative helicity
- 86 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
171
WFUS52 KTAE 091737
TORTAE
GAC275-091800-
/O.NEW.KTAE.TO.W.0061.190609T1737Z-190609T1800Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Tallahassee FL
137 PM EDT Sun Jun 9 2019
The National Weather Service in Tallahassee has issued a
* Tornado Warning for...
South central Thomas County in south central Georgia...
* Until 200 PM EDT.
* At 136 PM EDT, a severe thunderstorm capable of producing a
tornado was located 10 miles northwest of Monticello, moving
northeast at 15 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
south central Thomas County, including the following locations...
Metcalf.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to a basement or an interior room on the lowest
floor of a sturdy building. Avoid windows. If you are outdoors, in a
mobile home, or in a vehicle, move to the closest substantial shelter
and protect yourself from flying debris.
&&
LAT...LON 3069 8383 3067 8391 3067 8399 3068 8401
3078 8392
TIME...MOT...LOC 1736Z 230DEG 6KT 3068 8397
TORNADO...RADAR INDICATED
HAIL...<.75IN
$$
FD1 follow-up statement
527
WWUS52 KTAE 091755
SVSTAE
Severe Weather Statement
National Weather Service Tallahassee FL
155 PM EDT Sun Jun 9 2019
GAC275-091804-
/O.EXP.KTAE.TO.W.0061.000000T0000Z-190609T1800Z/
Thomas GA-
155 PM EDT Sun Jun 9 2019
...THE TORNADO WARNING FOR SOUTH CENTRAL THOMAS COUNTY WILL EXPIRE AT
200 PM EDT...
The tornadic thunderstorm which prompted the warning has weakened.
Therefore, the warning will be allowed to expire.
LAT...LON 3069 8383 3067 8391 3067 8399 3068 8401
3078 8392
TIME...MOT...LOC 1754Z 230DEG 6KT 3070 8394
$$
FDWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this tornado warning went out at Jun 9, 10:40 AM EDT, 2 hours 57 minutes earlier.
Area forecast discussion, Jun 9, 10:40 AM EDT, 2 hours 57 minutes before
Area Forecast Discussion
National Weather Service Tallahassee FL
1040 AM EDT Sun Jun 9 2019
.UPDATE...
No changes forthcoming with the current forecast package. See near
term discussion below.
&&
.PREV DISCUSSION [629 AM EDT]...
.NEAR TERM [Through Today]...
Upper low across the midwest will deamplify and open up as shortwave
energy will slide down the upstream side of the trough and try to
carve out another upper low down towards the Gulf coast. Dry air
will be advected into the CWA from this feature will will play a
role in decreasing PoPs this afternoon. Before then, hi-res models
continue to indicate a fair amount of convection developing
overnight then spreading inland this morning. PWATs will remain high
through the morning then lower from west to east as that dry air
punches across the southeast US. PoPs will be highest this morning
then decrease somewhat towards the afternoon.
Concerning the flash flood watch. Rainfall amounts over the past few
days have not been as quite as high and widespread as once thought
as hi-res and global models have consistently overproduced heavy
rainfall amounts. Looking at the next 24-36 hours, rainfall amounts
and qpf are quite a bit lower as compared to even 24 hours ago. Not
to say that there wouldn't be localized areas of flooding,
especially across the western FL panhandle where recent heavy
rainfall has fallen, but the threat of prolonged and widespread
heavy rainfall that leads to flash flooding has lowered quite a bit.
Therefore, have decided to cancel the flash flood watch.
.SHORT TERM [Tonight Through Tuesday]...
Mid/Upper level disturbance responsible for the cooler and wetter
conditions will meander south and east through the region and
slowly weaken through the beginning of the week. Rain chances are
expected to remain above normal through the period with the most
coverage expected to be in the daytime periods as diurnal heating
works to increase instability and develop showers and
thunderstorms. Some uncertainty in the period revolves around some
mid-level dry air wrapping in from the west on the backside of
this mid-level disturbance on Monday, however given the very
moist conditions at the surface, we should be able to overcome
this dry air to the point that at least scattered coverage of
showers and thunderstorms is expected. A weak frontal boundary
will be stationed over our westernmost zones and slowly slide east
through Tuesday helping to serve as a focus for shower
thunderstorm development. To its east, rich tropical moisture
will be streaming north and additional shower and thunderstorm
development in this region is expected each afternoon and possibly
overnight.
While the threat for widespread flash flooding has reduced
considerably, small mesoscale features hard to predict more than a
few hours in advance could yield to very isolated locations seeing
localized flooding/flash-flooding with any slow moving storm
boundaries, or training of storms.
.LONG TERM [Tuesday Night Through Sunday]...
Scattered chances for showers and thunderstorms continue through
at least Wednesday and possibly Thursday as moist conditions
slowly move out of the region. However, confidence appears low in
this scenario, especially in our eastern zones as the drier
northwesterly flow behind the front struggles to make it into the
region. Current forecast shows much smaller chances for rain
Friday and possibly Saturday before southerly flow begins to pick
again on Sunday and rain chances creep up again.
.AVIATION...
[Through 12Z Monday]
Scattered SHRA and isold TSRA continue to develop over mainly our
FL/GA counties aided by some large scale lift and LL convergence.
Hi-res models show at least scattered coverage through the morning
and early afternoon. Some drier air will work around the mid level
trough into our area which will help decrease the coverage from
west to east later this afternoon. Have opted to utilize the HRRR
for timing but will be a predominately a VCSH/VCTS period as high
PWATs and deep tropical moisture remain over the area.
.MARINE...
Wind and seas will slowly recede from small craft conditions that
were experienced overnight. However, winds and seas will remain
elevated through the next few days, especially east of Cape San
Blas where southerly winds of 15 to 20 knots will remain through
tonight and into the early part of the week. In addition to
scattered showers and thunderstorms each day, winds and seas will
likely remain around 10 to 15 knots and 2 to 4 feet through the
next week.
.FIRE WEATHER...
Rain and thunderstorms will continue over the next several days.
Other than low dispersions Monday, no fire weather conditions will
be met.
.HYDROLOGY...
The flash flood threat across the area has reduced considerably
compared to this point 24 hours ago. Rainfall amounts have not
been as high as previously forecast. Regardless, a rich tropical
airmass remains in place across the region and additional showers
and thunderstorms are expected the next several days. Additional
widespread rainfall amounts are roughly in the 1 to 3 inch range
with greater amounts expected in our Florida counties near the
coast, and in our Georgia counties. Isolated locations in these
areas could see amounts as high as 4 to 6 inches, especially in
the presence of any training storms.
.SPOTTER INFORMATION STATEMENT...
Spotter activation is not requested. However, spotters are always
encouraged to safely report significant weather conditions when they
occur by calling the office or tweeting us @NWSTallahassee.
&&
.PRELIMINARY POINT TEMPS/POPS...
Tallahassee 86 72 89 72 87 / 70 50 70 40 70
Panama City 84 76 86 74 85 / 70 40 60 50 50
Dothan 85 71 87 70 85 / 70 40 70 40 40
Albany 86 72 88 71 86 / 70 40 70 40 60
Valdosta 87 72 90 72 87 / 70 40 60 30 70
Cross City 85 72 88 73 86 / 80 60 70 50 60
Apalachicola 85 76 86 74 85 / 80 50 60 50 60
&&
.TAE WATCHES/WARNINGS/ADVISORIES...
FL...High Rip Current Risk through late tonight for Coastal Bay-
Coastal Franklin-Coastal Gulf-South Walton.
GA...None.
AL...None.
GM...None.
&&
UPDATE...Barry
NEAR TERM...Scholl
SHORT TERM...Dobbs
LONG TERM...Dobbs
AVIATION...Scholl
MARINE...Dobbs
FIRE WEATHER...Scholl
HYDROLOGY...DobbsThe office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 9:01 AM EDT | Areal Flood Advisory | TAE | Dougherty | 119 min |
| Jun 9, 1:16 PM EDT | Flash Flood Warning | TAE | Grady, Thomas | 3 hr |
| Jun 9, 1:46 PM EDT | Special Weather Statement | TAE | Thomas | 44 min |
| Jun 9, 2:17 PM EDT | Special Weather Statement | TAE | Decatur | 43 min |
| Jun 9, 2:36 PM EDT | Special Weather Statement | TAE | Baker, Calhoun, Mitchell | 39 min |
| Jun 9, 2:48 PM EDT | Special Weather Statement | TAE | Decatur, Miller, Seminole | 42 min |
| Jun 9, 3:30 PM EDT | Special Weather Statement | TAE | Decatur | 30 min |
| Jun 9, 4:19 PM EDT | Special Weather Statement | TAE | Grady, Thomas | 41 min |
| Jun 9, 6:30 PM EDT | Special Weather Statement | TAE | Quitman | 45 min |
Nearby
Tornado Warnings in Georgia, 2019Every tornado warning in 2019Tornadoes in 2019
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.